MAUDE Adverse Event Report: DENTSPLY SIRONA ORTHODONTICS INC. SURESMILE RETAINER; POSITIONER, TOOTH, PREFORMED

DENTSPLY SIRONA ORTHODONTICS INC. SURESMILE RETAINER; POSITIONER, TOOTH, PREFORMED
Catalog Number ASSY-500015
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Tooth Fracture (2428)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since this event resulted in a serious injury, it is reportable per 21 cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that during use of suresmile retainer, the retainer was too tight to remove.When it was attempted to remove it caused chipping on a restoration of a tooth.
 
Additional Manufacturer Narrative
Investigation results: other.Dl protocol was followed.Scans and digital models look good.Dhr: we reviewed the dhr for this so- (b)(6)/ patient id# (b)(6) / site id# (b)(6), qty.(b)(4) items assy-500015 (retainers) were packaged by the first shift by auto bag-and-box operation on july 14, 2025, in manufacturing supercell sc3, equipment pua-10.The sales order was inspected and met the acceptance criteria provided by qa.Return: we received the return of 2 retainers, patient id: (b)(6).We inspected the returned retainer (uret sn: (b)(6) and lret sn: (b)(6)) and found no deformations or distortions in the device trays that could cause the issue described in the reported event.The retainers meet the quality criteria specified in 0281-wi-aln-005-3 final quality control and aligner washing, visual defect detection.

Brand Name
SURESMILE RETAINER
Common Device Name
POSITIONER, TOOTH, PREFORMED
Manufacturer (Section D)
DENTSPLY SIRONA ORTHODONTICS INC.
2350 campbell creek blvd. suit
richardson TX 75082
Manufacturer (Section G)
DENTSPLY SIRONA ORTHODONTICS INC.
2350 campbell creek blvd. suit
richardson TX 75082
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key22723225
Report Number1649995-2025-00054
Device Sequence Number9143875
Product Code KMY
UDI-Device Identifier00856379007269
UDI-Public00856379007269
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberASSY-500015
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date08/04/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown